Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 113, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Aug 26, 2014, 12:30 PM CDT for Iroquois County, Illinois; Jasper County, Newton County, Indiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2014, 12:30 PM CDT (17:30 UTC)
- Expired
- Aug 26, 2014, 1:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Iroquois County, IL, Jasper County, IN, Newton County, IN
The radar
The Chicago radar (KLOT), 114 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2288 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993
WUUS53 KLOT 261730
SVRLOT
ILC075-INC073-111-261830-
/O.NEW.KLOT.SV.W.0113.140826T1730Z-140826T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1230 PM CDT TUE AUG 26 2014
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHERN JASPER COUNTY IN NORTHWEST INDIANA...
SOUTHERN NEWTON COUNTY IN NORTHWEST INDIANA...
* UNTIL 130 PM CDT
* AT 1228 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BEAVER
CITY...AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BROOK AROUND 1240 PM CDT.
FORESMAN AROUND 1250 PM CDT.
PERCY JUNCTION AROUND 1255 PM CDT.
COLLEGEVILLE AND RENSSELAER AROUND 115 PM CDT.
MCCOYSBURG AND PLEASANT RIDGE AROUND 130 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE MOUNT AYR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4091 8698 4084 8698 4084 8699 4083 8709
4074 8710 4073 8744 4074 8765 4098 8764
4097 8692 4091 8693
TIME...MOT...LOC 1730Z 276DEG 15KT 4089 8741
HAIL...1.00IN
WIND...60MPH
$$
RC4 follow-up statements
130
WWUS53 KLOT 261743
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1243 PM CDT TUE AUG 26 2014
ILC075-261753-
/O.CAN.KLOT.SV.W.0113.000000T0000Z-140826T1830Z/
IROQUOIS IL-
1243 PM CDT TUE AUG 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN IROQUOIS COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4091 8693 4091 8698 4084 8698 4084 8707
4083 8709 4074 8710 4073 8733 4074 8753
4097 8753 4097 8692
TIME...MOT...LOC 1743Z 276DEG 15KT 4097 8730 4074 8736
$$
INC073-111-261830-
/O.CON.KLOT.SV.W.0113.000000T0000Z-140826T1830Z/
NEWTON IN-JASPER IN-
1243 PM CDT TUE AUG 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
JASPER AND SOUTHERN NEWTON COUNTIES UNTIL 130 PM CDT...
AT 1240 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF SURREY TO PERKINS...AND MOVING EAST AT
15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
PERCY JUNCTION AND FORESMAN AROUND 1250 PM CDT.
GOODLAND AROUND 1255 PM CDT.
RENSSELAER AND COLLEGEVILLE AROUND 110 PM CDT.
REMINGTON AROUND 120 PM CDT.
PLEASANT RIDGE AROUND 125 PM CDT.
MCCOYSBURG AND HANGING GROVE AROUND 130 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4091 8693 4091 8698 4084 8698 4084 8707
4083 8709 4074 8710 4073 8733 4074 8753
4097 8753 4097 8692
TIME...MOT...LOC 1743Z 276DEG 15KT 4097 8730 4074 8736
HAIL...1.00IN
WIND...60MPH
$$
RC223
WWUS53 KLOT 261757
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1257 PM CDT TUE AUG 26 2014
INC073-111-261830-
/O.CON.KLOT.SV.W.0113.000000T0000Z-140826T1830Z/
NEWTON IN-JASPER IN-
1257 PM CDT TUE AUG 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
JASPER AND SOUTHERN NEWTON COUNTIES UNTIL 130 PM CDT...
AT 1255 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RENSSELAER TO WADENA...AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
REMINGTON AROUND 105 PM CDT.
PLEASANT RIDGE AROUND 110 PM CDT.
MCCOYSBURG AROUND 120 PM CDT.
HANGING GROVE AROUND 125 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4091 8693 4091 8698 4084 8698 4084 8707
4083 8709 4074 8710 4073 8735 4076 8748
4097 8745 4097 8692 4095 8692
TIME...MOT...LOC 1757Z 276DEG 15KT 4096 8715 4073 8721
HAIL...1.00IN
WIND...60MPH
$$
RC945
WWUS53 KLOT 261814
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
114 PM CDT TUE AUG 26 2014
INC073-111-261830-
/O.CON.KLOT.SV.W.0113.000000T0000Z-140826T1830Z/
NEWTON IN-JASPER IN-
114 PM CDT TUE AUG 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
JASPER AND SOUTHEASTERN NEWTON COUNTIES UNTIL 130 PM CDT...
AT 111 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HANGING GROVE TO WOLCOTT...AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
HANGING GROVE AROUND 120 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4091 8693 4091 8698 4084 8698 4084 8707
4083 8709 4074 8710 4074 8735 4076 8735
4097 8728 4097 8692
TIME...MOT...LOC 1814Z 276DEG 15KT 4095 8701 4072 8707
HAIL...1.00IN
WIND...60MPH
$$
RC919
WWUS53 KLOT 261827
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
127 PM CDT TUE AUG 26 2014
INC073-111-261836-
/O.EXP.KLOT.SV.W.0113.000000T0000Z-140826T1830Z/
NEWTON IN-JASPER IN-
127 PM CDT TUE AUG 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JASPER AND
SOUTHEASTERN NEWTON COUNTIES WILL EXPIRE AT 130 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS. IF YOU EXPERIENCED SEVERE WEATHER...REPORT
IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL
WEATHER SERVICE.
LAT...LON 4091 8693 4091 8698 4084 8698 4084 8707
4083 8709 4074 8710 4074 8735 4076 8735
4097 8728 4097 8692
TIME...MOT...LOC 1826Z 276DEG 15KT 4094 8694 4071 8700
$$
RCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 10:58 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 26, 10:58 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1058 AM CDT TUE AUG 26 2014 .MESOSCALE DISCUSSION...1051 AM CDT... SCATTERED STRONG TO ISOLATED SEVERE STORMS CONTINUE TO DEVELOP SOUTHEASTWARD ACROSS THE AREA. A WELL-DEFINED SHELF CLOUD WITH WINDS ABOVE 35 MPH...POSSIBLY NEAR 50 MPH BASED ON TERMINAL DOPPLER WEATHER RADAR DATA...IS MOVING SOUTHEASTWARD INTO THE CHICAGO METRO AREA. UPDRAFTS CONTINUE TO DEVELOP ALONG THIS...WITH CORRELATING DOWNDRAFTS OF STORMS BEING THE MOST CONCERNING FOR PUSHING WINDS TO THE HIGHER MAGNITUDES. MTF PREV DISCUSSION... 328 AM CDT SHOWER AND THUNDERSTORM CHANCES AND TIMING WILL BE THE MAIN FORECAST CHALLENGE THROUGH THE PERIOD FOLLOWED BY TEMPS AS THEY MAY BE INFLUENCED BY ROUNDS OF CONVECTION. WATER VAPOR IMAGERY SHOWS THE UPPER WHICH CONTRIBUTED TO THE BREAKING DOWN OF THE PERSISTENT UPPER RIDGE OVER THE AREA IS TRACKING NORTHEAST ACROSS JAMES BAY LEAVING CORRIDOR OF FAIRLY ZONAL FLOW ACROSS THE UPPER MIDWEST AND GREAT LAKES. ANOTHER UPPER LOW IS SLOWLY SPINNING SOUTHWARD ACROSS NORTHERN CALIFORNIA AND NEVADA CUTTING OFF FROM A TROUGH AXIS TO THE NORTH WHICH IS MOVING EAST ACROSS THE CANADIAN PRAIRIES. A RIDGE AXIS IS PIVOTING EASTWARD OVER WESTERN CANADA AS AN UPPER TROUGH MOVES EASTWARD ACROSS SOUTHERN ALASKA. AT THE SURFACE...LOW PRESSURE IS OVER JAMES BAY WITH A COLD FRONT TRAILING IT ACROSS CENTRAL WISCONSIN AND IOWA. ONE AREA OF HIGH PRESSURE IS STRETCHED UP AND DOWN THE EASTERN SEABOARD WHILE ANOTHER HIGH IS OVER THE NORTHERN PLAINS IN THE WAKE OF THE COLD FRONT. TODAY...THE AFOREMENTIONED COLD FRONT TO THE NORTHWEST WILL BE ENTERING THE CWA IN THE NEXT FEW HOURS BUT LOOKS TO GET HUNG UP NEAR THE I-80 CORRIDOR FOR A TIME LATER THIS MORNING. CONVECTIVE TRENDS ARE A CHALLENGE THIS MORNING WITH THE FRONT AND SEVERAL OTHER FEATURES PRESENT TO KEEP SHOWERS AND THUNDERSTORMS GOING. EVENING UPPER AIR ANALYSIS SHOWED AN UPPER JET CORE FROM SOUTHWEST MINNESOTA TO JAMES BAY WHICH PLACES THE RIGHT ENTRANCE REGION OVER IOWA. THE NOSE OF A LOW LEVEL JET IS AIMED INTO SOUTHEAST NEBRASKA BUT TURNS WESTERLY ACROSS SOUTHERN IOWA. THIS HAS LED TO A DECENT DIFFERENTIAL DIVERGENCE SET UP BETWEEN THE LOW LEVEL AND UPPER LEVEL JETS. IN ADDITION...AN UPPER WAVE APPEARS TO BE TRACKING NORTHEAST ACROSS NORTH CENTRAL KANSAS. ALL OF THIS IS LEADING TO VARYING DEGREES OF CONVECTIVE DEVELOPMENT FROM EAST CENTRAL NEBRASKA/WEST CENTRAL IOWA...WHERE THE COVERAGE IS EXTENSIVE...TO EASTERN IOWA AND NOW JUST INTO NW ILLINOIS WHERE COVERAGE IS ISOLATED THUS FAR. 850-300 MB THICKNESS TAKES THIS ACTIVITY EASTWARD. HOW WELL THIS SUSTAINS ITSELF IS IN QUESTION BUT GIVEN THAT THERE ARE SEVERAL LARGE SCALE FACTORS DRIVING IT AND THERE IS A GOOD POOL OF INSTABILITY NEAR AND AHEAD OF THE FRONT THERE IS GOOD REASON FOR IT TO CONTINUE. NOT TOO MENTION THE TREND OF THE PAST SEVERAL DAYS HAS BEEN FOR MORNING CONVECTION TO FESTER AND/OR SPIN OFF NEW CONVECTION MIDDAY ONWARD. ISOLATED TO SCATTERED ACTIVITY WILL BEGIN TO AFFECT THE AREA IN THE NEXT FEW HOURS WHILE THE MORE SOLID ACTIVITY OVER WEST CENTRAL IOWA AND EAST CENTRAL NEBRASKA OR ACTIVITY SPUN OFF FROM IT WOULD POTENTIALLY AFFECT THE AREA LATE MORNING/EARLY AFTERNOON. THIS COMPLEX HAS BEEN ORGANIZING AND ACCELERATING EASTWARD TO SOME DEGREE IN THE LAST HOUR OR SO. IN ADDITION...WITH THE FRONTAL BOUNDARY LIKELY STILL IN THE SOUTHERN CWA THIS AFTERNOON IT MAY SERVE AS FOCUS FOR NEW CONVECTION AS WELL. IT DOES APPEAR THAT POPS WILL TAPER OFF ACROSS THE NORTH DURING THE LATE AFTERNOON. TORRENTIAL DOWNPOURS AND LOCALIZED FLOODING WILL BE THE MAIN THREAT WITH ANY STORMS ONCE AGAIN...WITH GUSTY STRAIGHT LINE WINDS AND ADDITIONAL THREAT. MID LEVEL AIR WILL STILL BE QUITE WARM WITH H85 TEMPS NEAR +20C BUT LOW LEVEL WINDS WILL TURN NORTHERLY AND EVEN NORTHEASTERLY NEAR LAKE MICHIGAN. EXPECT HIGHS IN THE UPPER 80S FAR SOUTH AND NEAR 80 NEAR THE LAKE AND FAR NORTHERN INLAND AREAS...WITH LOW TO MID 80S IN BETWEEN. CONVECTION COULD ONCE AGAIN HAVE AN IMPACT ON HIGHS...ESPECIALLY SOUTH IF ACTIVITY CONTINUES INTO THE AFTERNOON GIVEN THE BETTER PROXIMITY TO THE FRONTAL BOUNDARY. TONIGHT THROUGH FRIDAY...CONVECTIVE CHANCES REMAIN A CHALLENGE THIS PERIOD. THE SURFACE FRONT WILL BE TO THE SOUTH OF THE AREA BUT THE MAIN MID LEVEL THERMAL GRADIENT WILL BE OVERHEAD AND EVEN NORTH OF THE AREA. THE LOW AMPLITUDE UPPER TROUGH CURRENTLY WORKING INTO THE CANADIAN PRAIRIES IN THE MAIN NORTHERN STREAM OF FLOW WILL BE PASSING TO THE NORTH SUPPLYING MODEST HEIGHT FALLS TO THE LOCAL AREA TONIGHT AND WEDNESDAY MORNING. THE RIGHT ENTRANCE OF THE UPPER JET WILL ALSO BE PASSING OVER THE AREA. GUIDANCE SUGGESTS THAT THERE WILL BE A WAVE EJECTING FROM THE CUTOFF UPPER TROUGH ACROSS THE CENTRAL PLAINS AS WELL. IT APPEARS THAT CONVECTION WILL BE DEVELOPING TO THE WEST TONIGHT THEN TRACK EASTWARD IN CONJUNCTION WITH THE SYNOPTIC FEATURES. THIS SHOULD RESULT IN BEST CHANCES FOR PRECIP LATER TONIGHT AND WEDNESDAY MORNING....THOUGH HAVE AN INKLING THIS MAY BE A BIT FAST. THIS MAY BE ANOTHER SITUATION WHERE ACTIVITY WILL BE DECAYING IN THE MORNING AS IS GETS CLOSER TO THE AREA. MUCH OF THE AREA COULD SEE PRECIP BUT THE BEST FOCUS MAY BE ACROSS THE SOUTH IN CLOSER PROXIMITY TO THE FRONT. THE CUTOFF UPPER LOW WILL BE SLOWLY BUT STEADILY MOVING EASTWARD FORCING MODEST RIDGING INTO THE AREA GOING INTO THURSDAY. THIS WILL BRING ANOTHER PUSH OF WARM ADVECTION ACROSS THE CENTRAL U.S. WEDNESDAY NIGHT AND DRIVE THE FRONTAL BOUNDARY NORTH AS A WARM FRONT. AT THIS POINT THE BULK OF THE CONVECTION LOOKS TO BE TO THE WEST WEDNESDAY NIGHT WITH IT THEN AFFECTING THE CWA THURSDAY...WITH BEST CHANCES NORTH AS THE WARM FRONT LIFTS NORTH. THE AREA WILL BE ON THE PERIPHERY OF THE RIDGE ONCE AGAIN FAVORING MORE CONVECTION...ESPECIALLY NORTH...THROUGH FRIDAY. HEAVY RAINFALL AND GUSTY WINDS WILL BE THE MAIN THREATS WITH THE STORMS THROUGH THE END OF THE WEEK. TEMPERATURES WILL RANGE FROM THE LOWER 70S NEAR THE LAKE WEDNESDAY WITH A STEADY NORTHEAST WIND...WITH UPPER 70S INLAND NORTH TO LOWER 80S SOUTH. EASTERLY WINDS WILL KEEP SIMILAR TEMPS IN PLACE THURSDAY WITH WARMER READINGS FRIDAY ALL THE WAY TO THE LAKE WITH THE FRONT MOVING NORTHWARD. TEMPS MAY BE AFFECTED BY CONVECTION EACH DAY. SATURDAY AND BEYOND...ACTIVE WEATHER CONTINUES THROUGH EARLY NEXT WEEK AS THE CUTOFF TROUGH MOVES ACROSS THE AREA OVER THE WEEKEND BRINGING CONTINUED SHOWER AND THUNDERSTORM ACTIVITY. ANOTHER UPPER LOW IS FORECAST TO TRACK ACROSS SOUTHERN CANADA MONDAY/TUESDAY BRINGING A COLD FRONT ACROSS THE AREA ALONG WITH MORE STORM CHANCES. HIGHS SHOULD CONTINUE IN THE UPPER 70S AND LOWER 80S. MDB && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 16Z... * SCT VCTS THROUGH 17Z. STRONGER STORMS MAY PRODUCE GUSTY WINDS IN EXCESS OF 30 KT AND VSBYS AROUND 1 SM. * LAKE BREEZE SHIFTING WINDS TO NE LESS THAN 10 KT ARND 20Z. * CHANCE OF TSRA WED MORNING. JEE //DISCUSSION...UPDATED 12Z... SCATTERED TSRA HAS DEVELOPED MAINLY EAST OF THE TERMINALS BUT STILL SOME ACTIVITY ACROSS NORTHERN IL. CONFIDENCE REGARDING DIRECT IMPACTS AT THE TERMINALS OVER THE NEXT FEW HOURS IS LOW BUT WILL CONTINUE WITH TEMPO MENTION THRU 14Z...WHEN THIS ACTIVITY SHOULD BE EAST AND SOUTHEAST OF THE TERMINALS. FOCUS THEN SHIFTS TO LINE OF TSRA MOVING ACROSS EASTERN IOWA. MOST SHORT TERM/HI RES GUIDANCE SHOWS THIS COMPLEX WEAKENING AS IT MOVES ACROSS NORTHWEST IL LATER THIS MORNING. CONFIDENCE FOR TSRA REACHING RFD IS HIGH ENOUGH TO INCLUDE MENTION THERE BUT FURTHER EAST HAVE OPTED FOR SHRA AT DPA AND THEN DRY ORD/MDW/GYY. TRENDS WILL NEED TO BE MONITORED IN THE NEXT FEW HOURS. IF THIS ACTIVITY HOLDS TOGETHER...IT COULD ARRIVE INTO THE ORD/MDW AREA AROUND 17Z. A WEAK COLD FRONT WILL MOVE SOUTH ACROSS THE TERMINALS THIS MORNING...PERHAPS AIDED BY OUTFLOW FROM THUNDERSTORMS OVER EASTERN IOWA. WINDS WILL SHIFT NORTHERLY BEHIND THE FRONT WITH PREVAILING SPEEDS LIKELY UNDER 10KTS. WINDS REMAIN NORTH/NORTHEAST UNDER 10KTS THRU EARLY/MID AFTERNOON WHEN A LAKE BREEZE MAY MOVE ACROSS THE CHICAGO AREA TERMINALS...TURNING WINDS MORE NORTHEASTERLY WITH SPEEDS PERHAPS AROUND 10KTS...THOUGH CONFIDENCE ON SPEEDS IS LOW. WIND DIRECTION WILL THEN REMAIN NORTHEAST FOR THE REMAINDER OF THE PERIOD WITH SPEEDS UNDER 10KTS. ANOTHER ROUND OF SHRA/TSRA IS POSSIBLE WEDNESDAY MORNING. TIMING IS UNCERTAIN BUT CONFIDENCE OF TSRA NEARBY IS HIGH ENOUGH TO INCLUDE PROB MENTION AND FOR NOW HAVE GONE WITH TIMING NEAR OR JUST AFTER DAYBREAK. CMS //ORD AND MDW CONFIDENCE...UPDATED 16Z... * MEDIUM CONFIDENCE IN LAKE BREEZE WIND SPEEDS LESS THAN 10 KT...MEDIUM CONFIDENCE IN LAKE BREEZE TIMING. * MEDIUM CONFIDENCE IN TSRA WED MORNING. JEE //OUTLOOK FOR ORD/MDW FOR 00Z THURSDAY-12Z TUESDAY...UPDATED 12Z... * WEDNESDAY NIGHT...SLIGHT CHANCE OF TSRA. * THURSDAY THROUGH MONDAY...CHANCE OF TSRA. && .MARINE... 246 AM...LOW PRESSURE NEAR JAMES BAY WILL CONTINUE EAST ACROSS NORTHERN QUEBEC TODAY AS A TRAILING COLD FRONT MOVES SOUTH ACROSS LAKE MICHIGAN THIS MORNING. WEST/SOUTHWEST WINDS WILL SHIFT TO THE NORTH BUT SPEEDS SHOULD REMAIN IN THE 10-15KT RANGE. HIGH PRESSURE OVER THE DAKOTAS WILL MOVE EAST ACROSS THE LAKES REGION WEDNESDAY INTO WEDNESDAY NIGHT. AS IT DOES...THE GRADIENT WILL TIGHTEN SOME ON THE FAR SOUTH END OF THE LAKE...ALLOWING NORTH TO NORTHEAST WINDS TO INCREASE INTO THE 10-20KT RANGE. THIS HIGH WILL MOVE EAST THURSDAY WITH A WARM FRONT LIFTING BACK NORTH ACROSS THE LAKE THURSDAY NIGHT...SHIFTING WINDS BACK SOUTHERLY. CMS && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 26, 11:02 AM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1102 AM CDT TUE AUG 26 2014 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 271615- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1102 AM CDT TUE AUG 26 2014 /1202 PM EDT TUE AUG 26 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS WHICH MAY PRODUCE... TORRENTIAL RAINFALL AND FLASH FLOODING. WIND GUSTS IN EXCESS OF 50 MPH. FREQUENT CLOUD TO GROUND LIGHTNING. SMALL HAIL. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE AFTERNOON AND TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. CHANCES WILL DIMINISH ACROSS FAR NORTHERN ILLINOIS LATER THIS AFTERNOON. THUNDERSTORM CHANCES WILL AGAIN INCREASE FROM WEST TO EAST LATER TONIGHT. DISCUSSION: A COLD FRONT CONTINUES TO SLIDE SOUTH ACROSS NORTHERN ILLINOIS. THE FRONT...ALONG WITH SEVERAL OTHER UPPER LEVEL FEATURES...WILL DRIVE THUNDERSTORM DEVELOPMENT THROUGH THE DAY. STORMS CURRENTLY ONGOING ACROSS NORTHERN ILLINOIS THIS MORNING WILL CONTINUE TO MOVE EAST TO SLIGHTLY SOUTHEAST THROUGH EARLY THIS AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS ARE STILL EXPECTED ACROSS THE AREA INTO THE AFTERNOON. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA LATER TONIGHT. TORRENTIAL RAINFALL AND FLASH FLOODING WILL BE POSSIBLE WITH THE STORMS THROUGH TONIGHT. GUSTY STRAIGHT LINE WINDS ARE AN ADDITIONAL THREAT WITH A FEW WIND GUSTS REACHING SEVERE LEVELS NOT OUT OF THE QUESTION BUT THE SEVERE THREAT IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH MONDAY. HEAVY RAIN AND FLASH FLOODING WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP...ESPECIALLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE NEEDED THROUGH THIS AFTERNOON AND AGAIN TONIGHT. && LMZ740>745-271615- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1102 AM CDT TUE AUG 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS...SOME OF WHICH MAY PRODUCE WIND GUSTS IN EXCESS OF 40 KNOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH MONDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-271615- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1102 AM CDT TUE AUG 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS WITH THE BEST CHANCE ACROSS SOUTHERN LAKE MICHIGAN. SOME THUNDERSTORMS MAY PRODUCE GUSTS IN EXCESS OF 40 KNOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH MONDAY. && BEACHLER VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Local storm report, Aug 26, 11:54 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1154 AM CDT TUE AUG 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM MARINE TSTM WIND 4 NE CHICAGO 41.92N 87.57W
08/26/2014 M44 MPH LMZ741 IL C-MAN STATION
HARRISON-DEVER CRIB
&&
RODRIGUEZSpecial weather statement, Aug 26, 12:01 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1201 PM CDT TUE AUG 26 2014
INZ001-002-261745-
LAKE IN-PORTER IN-
1201 PM CDT TUE AUG 26 2014
...SPECIAL WEATHER STATEMENT...
AT 1157 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE LEADING EDGE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
PORTER TO VALPARAISO TO KOUTS...MOVING EAST AT 25 MPH. THE STRONG
STORMS EXTENDED WEST INTO CENTRAL LAKE COUNTY.
ONE HALF INCH DIAMETER HAIL...WINDS TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND TORRENTIAL DOWNPOURS...CAN BE EXPECTED WITH
THESE STORMS.
CITIES AND TOWNS AFFECTED...
CHESTERTON... PORTER... KOUTS...
MALDEN... VALPARAISO... BURNS HARBOR...
SOUTH HAVEN... LINCOLN HILLS... BOONE GROVE...
OTHER LOCATIONS AFFECTED...
INDIANA DUNES STATE PARK...PORTER COUNTY FAIRGROUNDS...VALPARAISO
UNIVERSITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE
STORMS HAVE PASSED.
&&
LAT...LON 4171 8693 4124 8693 4122 8697 4127 8706
4129 8712 4127 8719 4125 8722 4128 8722
4128 8729 4163 8729 4163 8722 4166 8715
4166 8710 4171 8693 4173 8691
TIME...MOT...LOC 1700Z 279DEG 20KT 4165 8702 4150 8695
4133 8696
RCLocal storm report, Aug 26, 12:17 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1217 PM CDT TUE AUG 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY RAIN 2 NNE HARWOOD HEIGHTS 41.99N 87.79W
08/26/2014 M0.45 INCH COOK IL COCORAHS
RAIN FELL IN 15 MINUTES.
&&
CLocal storm report, Aug 26, 12:19 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1219 PM CDT TUE AUG 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM HAIL 1 SW CHESTERTON 41.60N 87.07W
08/26/2014 E0.25 INCH PORTER IN AMATEUR RADIO
&&
CSpecial weather statement, Aug 26, 12:22 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1222 PM CDT TUE AUG 26 2014
ILZ023-033-INZ001-010-011-261815-
IROQUOIS IL-JASPER IN-KANKAKEE IL-LAKE IN-NEWTON IN-
1222 PM CDT TUE AUG 26 2014
...SCATTERED STRONG STORMS IN EAST CENTRAL ILLINOIS AND NORTHWEST
INDIANA...
AT 1216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS FROM NORTHEAST IROQUOIS COUNTY INTO
JASPER COUNTY...MOVING SLOWLY EAST AT 15 TO 20 MPH.
UP TO PENNY SIZE HAIL...WINDS TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND TORRENTIAL DOWNPOURS...CAN BE EXPECTED WITH THE
STRONGEST STORMS.
CITIES AND TOWNS AFFECTED...
SHELDON... ST. ANNE... RAUB...
KENTLAND... HOPKINS PARK... MOROCCO...
PERKINS... BEAVER CITY... ENOS...
RENSSELAER... DE MOTTE... MOROCCO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM
HAS PASSED.
&&
LAT...LON 4091 8698 4084 8699 4083 8709 4074 8710
4073 8726 4076 8727 4073 8741 4074 8753
4071 8753 4068 8772 4116 8775 4127 8729
4126 8722 4125 8722 4129 8713 4127 8706
4122 8697 4123 8692 4091 8693
TIME...MOT...LOC 1722Z 248DEG 14KT 4088 8761
RCLocal storm report, Aug 26, 12:29 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1229 PM CDT TUE AUG 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HEAVY RAIN 1 NE VALPARAISO 41.49N 87.04W
08/26/2014 M1.00 INCH PORTER IN COCORAHS
RAIN FELL IN 15 MINUTES. STILL RAINING. REPORT AT
VALPARAISO UNIVERSITY.
&&
CThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:39 AM CDT | Special Weather Statement | LOT | Ogle | 36 min |
| Aug 26, 8:49 AM CDT | Special Weather Statement | LOT | Grundy, Kankakee, Will | 56 min |
| Aug 26, 9:06 AM CDT | Special Weather Statement | LOT | Ogle, Winnebago | 39 min |
| Aug 26, 9:20 AM CDT | Areal Flood Advisory | LOT | Ogle, Winnebago | 3 hr |
| Aug 26, 9:26 AM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, McHenry, Ogle, Winnebago | 49 min |
| Aug 26, 9:38 AM CDT | Special Weather Statement | LOT | Lee | 22 min |
| Aug 26, 9:49 AM CDT | Special Weather Statement | LOT | Kankakee, Will | 56 min |
| Aug 26, 9:59 AM CDT | Severe Thunderstorm Warning | LOT | Cook, Kane, Lake, McHenry | 46 min |
| Aug 26, 10:03 AM CDT | Special Marine Warning | LOT | 117 min | |
| Aug 26, 10:08 AM CDT | Special Weather Statement | LOT | Lee | 22 min |
| Aug 26, 10:18 AM CDT | Special Weather Statement | LOT | DuPage | 27 min |
| Aug 26, 10:21 AM CDT | Special Weather Statement | LOT | Kendall | 24 min |
| Aug 26, 10:25 AM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, Will | 50 min |
| Aug 26, 10:28 AM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, Will | 47 min |
| Aug 26, 10:46 AM CDT | Special Weather Statement | LOT | DuPage | 29 min |
| Aug 26, 10:50 AM CDT | Special Weather Statement | LOT | Lake | 25 min |
| Aug 26, 10:58 AM CDT | Special Marine Warning | LOT | 92 min | |
| Aug 26, 10:59 AM CDT | Special Weather Statement | LOT | Grundy | 31 min |
| Aug 26, 11:06 AM CDT | Special Weather Statement | LOT | Cook | 24 min |
| Aug 26, 11:17 AM CDT | Special Weather Statement | LOT | Kankakee, Will | 58 min |
| Aug 26, 12:01 PM CDT | Special Weather Statement | LOT | Porter | 44 min |
| Aug 26, 12:22 PM CDT | Special Weather Statement | LOT | Jasper, Newton | 53 min |
| Aug 26, 12:47 PM CDT | Severe Thunderstorm Warning | LOT | Benton, Jasper, Newton | 58 min |
| Aug 26, 1:11 PM CDT | Areal Flood Advisory | LOT | Benton, Jasper | 3 hr |
| Aug 26, 1:42 PM CDT | Severe Thunderstorm Warning | LOT | Benton | 33 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.